MAUDE Adverse Event Report: DIAGNOSTIC GRIFOLS S.A. DG GEL 8 A/B/D (50 CARDS); BLOOD GROUPING REAGENT, PRODUCT CODE: QHR

DIAGNOSTIC GRIFOLS S.A. DG GEL 8 A/B/D (50 CARDS); BLOOD GROUPING REAGENT, PRODUCT CODE: QHR
Catalog Number 210384
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still ongoing, the patient's samples have been sent to grifols laboratory solutions in san marcos for further testing.A follow-up report will be sent after the analysis of results.
 
Event or Problem Description
The customer reported rh discrepancies in two different patient samples: sample (b)(6) (female patient) tested on (b)(6) 2025 using dg gel 8 a/b/d (lot 25007.01), dg gel 8 neutral (lot 25003.1.1), and reverse-cyte a1, b (lot 641425033).Result: rh positive (3+) patient history: a negative, no transfusions, pregnant, received rhogam on (b)(6) 2025.Sample (b)(6) (male patient) tested on (b)(6) 2025 with the same reagents and lots as the other sample, dg gel 8 a/b/d (lot 25007.01), dg gel 8 neutral (lot 25003.01), and reverse-cyte a1, b (lot 641425033).Result: rh positive (2+) patient history: o negative, received two units of o negative blood in (b)(6) 2024.On (b)(6) 2025, both samples were retested using dg gel 8 a/b/d (lot 25009.01), and both showed rh positive (3+) in the microtube d.On (b)(6) 2025, the samples were then tested using the dg gel 8 abo/rh (2d) card (lot 25003.01), and the results obtained for both samples were also positive (3+) in the two d wells.This card has the same d clone as the dg gel 8 a/b/d.Finally, both samples were retested using tube technique with grifols anti-d reagent (lot 029000), yielding negative results (as expected).
 
Additional Manufacturer Narrative
The reported event involved rhd typing discrepancies in two patient samples tested using grifols dg gel cards.Sample (b)(60 (female patient) tested on (b)(6) 2025 using dg gel 8 a/b/d (lot 25007.01), dg gel 8 neutral (lot 25003.1.1), and reverse-cyte a1, b (lot 641425033).Result: rh positive (3+) patient history: a negative, no transfusions, pregnant, received rhogam on (b)(6) 2025.Sample (b)(6) (male patient) tested on (b)(6) 2025 with the same reagents and lots as the other sample, dg gel 8 a/b/d (lot 25007.01), dg gel 8 neutral (lot 25003.01), and reverse-cyte a1, b (lot 641425033).Result: rh positive (2+) patient history: o negative, received two units of o negative blood in (b)(6) 2024.On (b)(6) 2025, both samples were retested using dg gel 8 a/b/d (lot 25009.01.1), again showing rhd positive (3+) results.Tube testing with grifols anti-d reagent (lot 029000) produced negative results for both samples.Manual gel testing using dg gel 8 abo/rh (2d) (lot 25003.01.1) confirmed rhd positive (3+) results in both d microtubes.An internal investigation was conducted at diagnostic grifols following the report of rhd typing discrepancies in two patient samples.As part of this investigation, the device history records (dhr) for dg gel 8 a/b/d card lots 25007.01.1 and 25009.01.1 were reviewed.No deviations, anomalies, or incidents were identified during the manufacturing process.Quality control documentation confirmed that all release specifications were met, including specificity for rhd positive and rhd negative samples.To further evaluate product performance, ten control samples with previously characterized rhd phenotypes, including rhd positive, rhd negative, weak d, and dvi, were tested using dg gel 8 a/b/d cards (lots 25007.01.1 and 25009.01.1) and dg gel 8 abo/rh (2d) cards (lot 25003.01.1).All results were consistent with expected reactivity, confirming correct performance of the cards and excluding any malfunction of the product.The two patient samples involved in the reported event were subsequently tested using dg gel 8 abo/rh (2d) cards (lot 25001.01.1), yielding rhd positive results graded at 3+ in both cases.Genotyping of both samples was performed at (b)(6), and the following results were obtained: sample id (b)(6): genotype rhdweak d type 1 (rhd01w.1), rhddeletion (rhd01n.01); predicted phenotype: weak d.Sample id (b)(6): genotype rhdweak d type 1 (rhd01w.1), rhddeletion (rhd01n.01); predicted phenotype: weak d.As indicated in the results section of the instructions for use of the dg gel 8 abo/rh (2d) cards, reaction grades weaker than a strong positive may indicate a weak or partial expression of abo and rhd antigens: "samples with normal expression of abo and rhd antigens provide strong positive reaction grades.Weaker reactions may indicate a weak or partial expression of abo and rhd antigens." the results obtained are consistent with the expected reactivity of weak d type 1 samples and should not be classified as false positives.Furthermore, it is important to note that weak d type 1 individuals can be safely interpreted as rhd positive, with no associated clinical risk.Based on the genotyping results and the performance of the grifols dg gel card system, no malfunction has been identified.The observed results are attributable to the presence of weak d variants, which were correctly detected by the system.
 
Event or Problem Description
The customer reported rh discrepancies in two different patient samples: sample (b)(6) (female patient) tested on (b)(6) 2025 using dg gel 8 a/b/d (lot 25007.01), dg gel 8 neutral (lot 25003.1.1), and reverse-cyte a1, b (lot 641425033).Result: rh positive (3+) patient history: a negative, no transfusions, pregnant, received rhogam on (b)(6) 2025.Sample (b)(6) (male patient) tested on (b)(6) 2025 with the same reagents and lots as the other sample, dg gel 8 a/b/d (lot 25007.01), dg gel 8 neutral (lot 25003.01), and reverse-cyte a1, b (lot 641425033).Result: rh positive (2+) patient history: o negative, received two units of o negative blood in (b)6) 2024.On (b)(6) 2025, both samples were retested using dg gel 8 a/b/d (lot 25009.01), and both showed rh positive (3+) in the microtube d.On (b)(6) 2025, the samples were then tested using the dg gel 8 abo/rh (2d) card (lot 25003.01), and the results obtained for both samples were also positive (3+) in the two d wells.This card has the same d clone as the dg gel 8 a/b/d.Finally, both samples were retested using tube technique with grifols anti-d reagent (lot 029000), yielding negative results (as expected).

Brand Name
DG GEL 8 A/B/D (50 CARDS)
Common Device Name
BLOOD GROUPING REAGENT, PRODUCT CODE: QHR
Manufacturer (Section D)
DIAGNOSTIC GRIFOLS S.A.
passeig fluvial, 24
parets del vallés, barcelona 08150
SP  08150
Manufacturer (Section G)
DIAGNOSTIC GRIFOLS, S.A
passeig fluvial, 24
parets del vallès, spain 08150
SP   08150
Manufacturer Contact
marta genis lumbreras
SP  
MDR Report Key23165981
Report Number3002772505-2025-00006
Device Sequence Number8882550
Product Code QHR
UDI-Device Identifier08437014205930
UDI-Public08437014205930
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BL 125452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number210384
Device Lot Number25007.01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2025
Supplement Date Received by Manufacturer08/31/2025
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown